Health

‘Male medicine’ destroys a woman’s liver and kidneys


HanoiA 73-year-old woman with arthritis, hepatitis B for many years, voluntarily taking male drugs leads to respiratory failure, severe liver and kidney damage.

Doctors at the Central Hospital for Tropical Diseases said on April 1 that traditional medicines were bought in many places by patients and taken with drugs prescribed by the doctor. The patient was hospitalized on 30/3 with respiratory failure. Doctors after performing tests to assess liver and kidney function, conclude patients with severe liver and kidney failure due to poisoning of male drugs.

Patients must have stable treatment for liver and kidney function combined with underlying treatment of arthritis, hepatitis B.

Doctor Nguyen Viet Nam, Department of Emergency, said the patient’s health has not improved much, cannot predict progress. If the disease continues to worsen, doctors will consider a way to dial the patient’s blood.

The doctor examined the patient on the afternoon of March 31st. Image: Dang Thanh

According to Dr. Nam, traditional herbal remedies in official establishments licensed by the Ministry of Health, traditional traditional herbal remedies are very good. However, some herbal medicines of unknown origin, unlicensed, drugs from “quack” are very dangerous.

These drugs can be mixed with some other substances of western medicine with the effect of fast pain relief, causing damage to the liver and kidneys.

“This patient, if he continues to maintain a long-term poison-containing herbal medicine, he may get worse kidney failure, metabolic disorder, thereby affecting his life,” Dr. Nam emphasized.

Over the past two weeks, doctors from the Central Hospital for Tropical Diseases have received many cases of serious health complications due to information on advertisements or tips from acquaintances and self-purchase of herbal medicines for treatment.

Dr. Nam recommends that, when sick, people should go to reputable medical facilities licensed by the Ministry of Health for doctors to monitor the disease. If the symptoms have stabilized after treatment, you should not take more medicine by yourself, but need to go to the clinic for further consultation by a doctor. Absolutely do not buy and use drugs of unknown origin by themselves, to avoid danger to health or even life.

Thuy Quynh